Hail, Lucas
- When
- May 1, 2:29 PM EST to 2:30 PM EST
- Where
- Lucas County, Whitehouse
- Measured
- 1.25 in hail
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.520, -83.820
Penny to half dollar size hail was observed.
A warm front lifted north into northern Ohio causing widespread showers and thunderstorms to develop during the afternoon hours. Many of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted north into northern Ohio causing widespread showers and thunderstorms to develop during the afternoon hours. Many of these storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 1, 12:02 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 102 PM EDT TUE MAY 1 2007 .AVIATION/18Z-18Z/... LOW PRES MOVG FM NR SBN EWRD ALG THE SRN SHORE OF LERI THIS EVE WL PULL A CDFNT TRAILING THE LOW SE ACRS INLAND AREAS FIRST HALF OF TNGT. UNSTBL AMS AND SUPPORTING GUD WND SHEAR WL LEAD TO POTENTIAL FOR STG TO LOCALLY SVR TSRA. WNDS GUSTING TO 50KT OR MORE ARE POSSIBLE LATE THIS AFTN THRU EVE. TRYING TO TIME WHEN AND WHERE TSRA WL OCCUR WL BE TOUGH AS DYNAMICS MAY ALLOW FOR CONVECTION TO DVLP ALMOST ANYWHERE BUT AT TAF ISSUE TIME WL TRY AND BEST REFLECT SOME TYPE OF TIMING FM NW TO SE DUE TO PASSAGE OF LOW AND CDFNT. LLVL MSTR IS SHOWN TO RMN WIDESPREAD OVR AREA LATE TNGT INTO WED MORN WITH GUIDANCE HINTING AT LOW STRATUS CLDS VERSUS FOG AS WNDS STAY UP ENUF TO LEAN THE BALANCE TOWARD MORE STRATUS THAN FOG. WL TAKE A STAB AND GO FOR CIGS OF HI END IFR DURG THIS PD AS THE SHALLOW COOL AIR MOVS IN. CIGS SHUD START TO BREAK UP BY LATE WED MORN AS AMS MIXES WITH DRIER AIR ABV THE BNDRY LYR. && .SHORT TERM (THIS AFTERNOON)... UPDATED FOR TIMING. WILL GO WITH CHC TRW INTO EARLY AFTERNOON THEN LIKELY FROM MID AFTERNOON ON. && .SHORT TERM/TODAY THROUGH WEDNESDAY NIGHT/... WARM FRONT ACROSS SRN OH WILL BE MAJOR WX MAKER TDA WITH POTENTIAL FOR SOME DECENT STORMS LATER IN THE DAY. FIRST THINGS FIRST THO...LINE OF CONVECTION CONTS TO STRETCH FROM NERN OH ACROSS LERI AND INTO LOWER MI. HAS BEEN A SLIGHT DECREASE IN INTENSITY OF THIS ACTIVITY AND IT APPEARS TO BE SHIFTING OFF TO THE ENE EVER SO SLOWLY. AT ANY RATE EXPECT MOST OF IT TO BE GONE BY 12Z OR SO. SOME MODEL DIFFS TODAY WITH MOVEMENT OF SFC LOW ACROSS NRN OH. GFS IS VERY FAST WITH THIS FEATURE WHILE NAM REMAINS SLOWER AND MUCH MORE CONSISTENT. GIVEN FLOW ALOFT FEEL NAM MAY BE THE WAY TO GO TODAY. WARM FRONT FROM THIS LOW WILL MOVE N ACROSS FORECAST AREA THIS AFT. MODELS CONTINUE TO OVERDUE SFC MOISTURE AND PROGS OF SFC DEWPOINTS IN THE LOW 60S AT 18Z OBVIOUSLY OVERDONE GIVEN FACT YOU HAVE TO GO AS FAR SW AS ARKANSAS TO FIND SIMILAR DEWPOINTS. WITH THAT SAID...FORECASTS OF INSTABILITY AND CAPE TODAY BY BUKFIT ARE ALSO A LITTLE OVERDONE. BUT...GIVEN FAIRLY DECENT STRAIT LINE SHEAR DO EXPECT TSRA TO GET GOING AS FRONT APPROACHES. COULD BE A FEW SUPERCELLS TODAY BUT STEEP LAPSE RATES AND FAIRLY UNIDIRECTIONAL SHEAR PROFILES SUGGEST MORE OF A DAMAGING WIND/LARGE HAIL EPISODE THIS AFT. SO...WILL CONT WITH LIKELY WORDING TODAY ALL AREAS AND IN THE E TONIGHT. HAVE ADDED SEVERE WORDING TO GRIDS GIVEN SLIGHT RISK FROM SPC. TEMPS COULD BE TRICKY TODAY WITH LOW 80S IN THE S AND UPPER 50S IN NW PA. DAY CREW WILL HAVE TO WATCH SRN AREAS THIS AFT AS TEMPS IN SRN OH YDAY WERE VERY WARM. PRECIP SHOULD WIND DOWN FROM NW TO SE TONIGHT AS SFC LOW MOVES INTO CENTRAL PA. DRY AND RELATIVELY COOL WEATHER FOR THE MIDDLE OF THE WEEK. && .LONG TERM/THURSDAY THROUGH SUNDAY/... EXTENDED FORECAST CONTINUES TO TREND TOWARD A HIGHLY AMPLIFIED PATTERN. BUILDING UPPER LEVEL RIDGE BEGINS TO MOVE INTO WESTERN LAKES THURSDAY WITH UPPER LEVEL LOW NE OF NEW ENGLAND SLOWLY PULLING OUT. THE RIDGE PROGRESSES SLOWLY INTO THE LOWER LAKES BY MONDAY. AT SURFACE CANADIAN HIGH PRESSURE CENTERED OVER HUDSON BAY THURSDAY WITH RIDGE SOUTH INTO THE EASTERN GREAT LAKES REMAINS OVER THE AREA THROUGH MONDAY AS THE CENTER OF THE HIGH DRIFTS SOUTH SOUTHEAST THROUGH THE NORTHEASTERN U.S. AND TO MID ATLANTIC COAST STATES LATE MONDAY. EXPECTING DRY WEATHER THROUGHOUT THE EXTENDED. TEMPERATURES WILL INITIALLY AVERAGE LITTLE BELOW NORMAL RISING TO ABOVE BY END PERIOD AS SOUTHWESTERLY FLOW DEVELOPS AS HIGH MOVES TO THE MID ATLANTIC COAST. COULD BE COLD ENOUGH THURSDAY/FRIDAY MORNING FOR SOME FROST IN THE EASTERN AREAS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...LW/KUBINA LONG TERM...WCR AVIATION...ADAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 218 PM EDT TUE MAY 1 2007 LEZ145>149-164>169-OHZ010>014-020>023-031>033-038-047-089-PAZ001>003- 021830- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK- MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 218 PM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA. LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LEZ142>144-162-163-OHZ003-006>009-017>019-027>030-036-037-021830- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-MARION-MORROW- 218 PM EDT TUE MAY 1 2007 ...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.
The Detroit radar (KDTX), 134 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
66 hail, 8 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.
Penny to half dollar size hail was observed.
Nickel to quarter size hail was observed.
Nickel to quarter size hail was observed.
A weak tornado touched down in a field about a mile north of Portage. The tornado remained on the ground for about a quarter mile and had a path 20 to 30 yards wide. No damage occurred.
Penny to half dollar size hail was observed.
Penny to golf ball size hail was observed. Some vehicles sustained minor damage from the larger hail.
Penny size hail was observed.
Penny to quarter size hail was observed.
Quarter size hail was observed.
Thunderstorm winds downed several large tree limbs in the Clyde area.
Penny size hail was observed.
Nickel size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Nickel size hail was reported.
Nickel to golf ball size hail was observed. Some vehicles were damaged.
Golf ball size hail was reported. Some vehicles were damaged.
Several large limbs were reported down.
Penny size hail was observed.
Nickel size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
Thunderstorm winds downed several large tree limbs.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Quarter size hail was reported.
Penny size hail was observed.
Penny to half dollar size hail was observed.|
Thunderstorm winds downed several utility poles.
Nickel size hail was observed.
Penny size hail was observed.
Penny size hail was observed in Bellevue.
Penny size hail was observed.
Quarter size hail was observed.
Nickel size hail was observed.
Nickel size hail was reported.
Nickel size was observed.
Quarter size hail was observed.
Hail ranging from golf ball to nickel size was observed between Bascom and Tiffin.
Quarter size hail was observed.
Penny size hail was observed.
Nickel size hail was observed.
Quarter size hail was observed. Also, a wind gust of 50 mph was measured by a trained spotter with this storm.
Golf ball size hail was observed.
Thunderstorm downburst winds caused a lot of damage in Rudulph. Many trees, power poles and limbs were downed. A garage was heavily damaged on Mermill Road just east of Rudulph. A few other structures in the area sustained minor damage.
Penny size hail was observed.
Penny size hail was observed.
Golf ball size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Thunderstorm winds blew a small barn down. Debris from the barn landed on a road.
Penny size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
Penny size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
Nickel to quarter size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
Penny size hail was observed.
A few large limbs were reported down.
Quarter size hail was observed.
Penny size hail was observed.
Nickel size hail was observed.
Penny to quarter size hail was observed.
Quarter size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Heavy rainfall occurred from numerous thunderstorms across the area during the late afternoon and evening hours. As a result, flash flooding occurred over northern Ashland County. Law enforcement reported that numerous state and U.S. routes in the area were closed because of the quickly rising and flowing water.
Numerous thunderstorms across the area during the afternoon and evening hours brought heavy rain to the area. As a result, flash flooding occurred across the northern half of the county, with many reports of roads closed throughout Wooster. Some of the roads closed included State Routes 302 and 3. Many other city streets in Wooster, along with county and township roads, were closed. There were numerous reports of surface water flowing into homes in West Salem and Smithville.
Penny size hail was observed.
Thunderstorm winds downed a couple of trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyThe tornado archive for Ohio, 2007Warnings in Ohio, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32329, 32326, 32330, 32567, 32571, 32573, 33931, 32575, 32586, 32578, 33132, 33941, 33133, 32572, 33901, 33583, 33596, 33904, 33936, 33584, 33134, 32588, 32589, 33597, 33909, 33586, 32568, 33905, 32610, 33587, 33918, 33940, 33903, 33910, 33944, 33588, 32566, 33585, 33914, 33915, and more.